MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER
Model Number S2SPS14215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during an endovascular m2 thrombectomy procedure in a patient, the subject guidewire tip broke at m1 inside the patient.The broken fragment was removed from the patient's anatomy by pulling it.There was a surgical delay of 10 minutes due to this event.The procedure was completed successfully.No clinical consequences were reported to the patient either due to the reported issue or due to the surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was returned broken 5.5 cm from the distal end with the core wire severely stretched holding the 2 ends of the nitinol tubing together but was not broken.The nitinol tubing and platinum wire were visibly broken on both ends.The guidewire hydrophilic coating was hydrated and there were no anomalies noted.A functional inspection could not be performed due to condition of the subject device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was moderately tortuous.The device was in use on the patient at the time of the event.The current condition of the patient is alive and well treated.The fractured guidewire tip was removed from patient vasculature by only pull.There was no snare device used to remove the fractured guidewire tip out of the patient anatomy.There was no unanticipated medical intervention necessary.There were no adverse consequences related to this issue.The anatomical location where the guidewire fractured was the m1, no further movement possible.The anatomical location of intended treatment was the m2.Normal friction/resistance was encountered while using the subject guidewire.There was no excessive force used at any point during the procedure.The physician feels that the anatomy and/or location of intended area of treatment did not contribute to the reported event.Other devices used in the procedure in conjunction with the subject devices were rebar 18 (neuron max, sofia 6).The surgical delay was as a result of the difficulties encountered with the subject guidewire.There was no adverse consequence to the patient due to the surgical delay.The medical procedure the device was used for was thrombectomy.Analysis of the returned device found the guidewire was broken 5.5 cm from the distal end with the core wire severely stretched holding the 2 ends of the nitinol tubing together but was not broken.The nitinol tubing and platinum wire were visibly broken on both ends.The condition of the returned guidewire indicates the device encountered a significant manipulation during the procedure.The reported ¿guidewire distal tip broken/fractured during use¿ was confirmed during analysis.An assignable cause of procedural factors will be assigned to the as reported ¿guidewire distal tip broken/fractured during use¿ and as analyzed ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire distal tip stretched¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15678029
Report Number3012931345-2022-00198
Device Sequence Number12253978
Product Code DQX
UDI-Device Identifier07613327459630
UDI-Public07613327459630
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2025
Device Model NumberS2SPS14215
Device Catalogue NumberS2SPS14215
Device Lot Number0000122737
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEURON MAX LONG SHEATH (PENUMBRA); REBAR 18 MICROCATHETER (EV3); SOFIA 6 CATHETER (MICROVENTION)
Patient SexUnknown